Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 175, NWS Albuquerque, NM

August 6, 2004Curry County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 6, 2004, 5:47 PM MDT for Curry County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2004, 5:47 PM MDT (23:47 UTC)
Expired
Aug 6, 2004, 6:30 PM MDT
In force
43 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Curry County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2004-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2004-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 062347
SVRABQ
NMC009-070030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT FRI AUG 6 2004

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 630 PM MDT

* AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EAST CENTRAL CURRY COUNTY...OR ABOUT 13
  MILES NORTH OF CLOVIS...MOVING SOUTHEAST AT 15 MPH.

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3465 10314 3456 10317 3451 10305 3463 10305
$$
50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:35 PM MDT, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 6, 2:35 PM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT FRI AUG 6 2004

.DISCUSSION...UPR LVL HIGH SLOWLY WORKING ITS WAY W ACROSS NEW
MEXICO. WILL BE HARD TO PIN DOWN EXACTLY WHERE THE MOST SIGNIFICANT
RAINS WILL BE OVER THE NEXT FEW DAYS...BUT AS THE HIGH SHIFTS FURTHER
EAST BEST CHANCES WILL BE OVER THE NORTHEAST AND EASTERN PLAINS.
HOWEVER DUE TO THE ABUNDANT SFC AND MID LVL MOISTURE HEAVY RAINS WILL
BE POSSIBLE ALMOST ANYWHERE. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED STATEWIDE THROUGH THE REMAINDER OF THE
FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 060/090 058/093 059 16211
GALLUP.................... 054/085 051/090 053 16322
GRANTS.................... 054/085 052/089 053 16211
GLENWOOD.................. 064/093 064/093 064 16322
CHAMA..................... 048/077 046/080 047 16322
LOS ALAMOS................ 054/082 053/083 053 16322
RED RIVER................. 046/070 043/074 044 16333
TAOS...................... 049/082 048/085 048 16322
SANTA FE.................. 056/083 054/084 055 16212
SANTA FE AIRPORT.......... 057/087 056/088 057 16211
ESPANOLA.................. 056/089 055/091 057 16211
ALBUQUERQUE HEIGHTS....... 065/090 066/093 067 16211
ALBUQUERQUE VALLEY........ 064/091 066/093 067 16211
ALBUQUERQUE FOOTHILLS..... 062/088 064/090 064 16212
ALBUQUERQUE WEST MESA..... 063/088 065/092 066 16211
SOCORRO................... 063/093 061/095 064 16211
SANDIA PARK/CEDAR CREST... 056/083 056/084 058 16323
MORIARTY/ESTANCIA......... 058/087 057/087 059 16323
CARRIZOZO................. 062/090 063/089 062 16211
RUIDOSO................... 060/083 062/083 059 16322
RATON..................... 053/086 051/086 053 16322
LAS VEGAS................. 053/082 052/083 052 16322
ROY....................... 058/086 056/087 056 16322
CLAYTON................... 061/087 062/089 059 16322
SANTA ROSA................ 062/091 061/093 061 16322
TUCUMCARI................. 065/092 066/094 065 16322
FORT SUMNER............... 065/093 065/093 063 16322
CLOVIS.................... 065/089 066/091 064 16322
PORTALES.................. 065/090 066/092 064 16322
ROSWELL................... 068/095 067/094 068 16322
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

16
Hazardous weather outlook, Aug 6, 6:00 AM MDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI AUG 6 2004

NMZ001>021-026-071200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT FRI AUG 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT.
HOWEVER...THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

23

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:21 PM MDTFlash Flood WarningABQRio Arriba, Santa Fe114 min
Aug 5, 7:23 PM MDTFlash Flood WarningABQColfax97 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.